MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AERO C CAGE 6MM INTERBODY DEVICE 12DX14W LORDOTIC; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-FRANCE AERO C CAGE 6MM INTERBODY DEVICE 12DX14W LORDOTIC; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48892066
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the insertion of the implant, the blade/ anchor would not advance.The surgeon was forcibly malleting the anchor tamp and the blade would not advance into the superior vertebral body (c5).The entire device had to be removed using the removal tool and an alternate device was used.
 
Additional Manufacturer Narrative
Method: visual inspection; material analysis; device history review; complaint history review; risk assessment.Results: the returned device was confirmed to be jammed upon visual inspection.No relevant manufacturing issues were identified as all released units met stryker specifications.Conclusion: the root cause cannot determined based on the materials analysis but the lack of position downward pressure on the inserter during insertion of the pilot cutter could be a contributing factor.
 
Event or Problem Description

Brand Name
AERO C CAGE 6MM INTERBODY DEVICE 12DX14W LORDOTIC
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5489814
Report Number0009617544-2016-00106
Device Sequence Number498458
Product Code MAX
UDI-Device Identifier07613327124651
UDI-Public(01)07613327124651
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48892066
Device Lot Number155716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2016
Supplement Report FDA Received Date05/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR